MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: the customer's guidewire was not returned for analysis.A visual and tactile examination of the shaft identified one severe kink approximately 95mm from the balloon bond.During analysis the investigator selected a 0.018 inch guidewire, the guidewire was inserted through the device, however minor resistance was encountered at the location of the shaft kink.This type of damage is consistent with excessive force being applied to the device.A visual examination identified that there was blood in the balloon material which suggests that there is a leak in the device.The returned device was attached to an encore inflation unit and positive pressure was applied in an attempt to inflate the balloon.The balloon could not be inflated due to the presence of solidified blood that was present within the inflation lumen.The device was soaked in a water bath at a temperature of 37 degrees celsius to help soften the blood before further inflation attempts were made.The device was removed from the bath and the balloon was again attached to an inflation device subjected to positive pressure and liquid was observed to be leaking from a balloon pinhole located at the distal edge of the distal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.An examination of the markerbands and tip identified no damage or any issues that could have potentially contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 15nov2019.It was reported that crossing difficulties were encountered and shaft kink occurred.The target lesion was 90% stenosed and locate in the severely calcified and moderately tortuous vessel.A 3.5-4/4t/90 symmetry balloon catheter was advanced but failed to cross the lesion.The physician pushed the device but the catheter got kinked.The procedure was completed with another of the same device.There were no patient complications reported.However, returned device analysis revealed balloon pinhole.

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9412405
Report Number2134265-2019-14941
Device Sequence Number2930517
Product Code LIT
UDI-Device Identifier08714729181736
UDI-Public08714729181736
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0023700384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2019
Initial Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1